# SDR 2009FA0000174

- Difficulty date: March 3, 2009
- Submitted: March 4, 2009
- Operation: General aviation
- Aircraft: N1669H
- Make and model: Piper PA-28-161
- Aircraft serial: 287716039
- Aircraft time: 6,606 hours
- Engine: Lyc O320D3G
- Engine time: 7,747 hours
- Propeller: Snsnch 74DM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Bowl
- Part number: 15A21
- Condition: Defective
- Location: Carburetor
- Part time: 126 hours
- Component: Carburetor, Precision
- Component part number: 105135
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ACFT WAS STARTED AND TAXIED TO ACTIVE RUNWAY FOR DEPARTURE. A NORMAL RUN-UP WAS PREFORMED AND NO PROBLEM WAS NOTED. ON TAKEOFF NORMAL RPM WAS NOTED AND AS THE ACFT BECAME AIRBORNE AND ON INITIAL CLIMB OUT ENGINE ROUGHNESS WAS NOTED AND THEN AS THE PILOT MADE A DECISION TO ENTER A DOWNWIND FOR A RETURN TO THE FIELD A NOTICEABLE ROUGHNESS AND POWER LOSS WAS NOTED AND AN UNEVENTFUL RETURN TO THE FIELD WAS MADE. UPON AN INVESTIGATION OF THE ENGINE COMPARTMENT AND OF THE INDUCTION SYSTEM IT WAS NOTED THAT THE CARBURETOR BOWL COULD BE MOVED. THE (4) FOUR SCREWS HOLDING THE BOWL ON HAD THE LOCKS ATTACHED AND THE SCREWS ARE LOOSE. THIS CAUSED AN UNEVEN FUEL FLOW AND DISRUPTION OF FLOW CAUSING ENGINE ROUGHNESS AND POWER LOSS. THE CARBURETOR HAD BEEN OVERHAULED BY THE COMPANY THAT HAD OVERHAULED THE ENGINE WITH ONLY 125.5 HR T.I.S. IN THIS CASE THE IMPROPER INSTALLATION OF BOWL TO THROTTLE BODY ASSY OR THE USE OF A BOWL ASSY. WITH DEFECTIVE THREADS WAS THE CAUSE OF THE DEFECT.
